MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY DAC 070 120CM - US; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY DAC 070 120CM - US; CATHETER, PERCUTANEOUS
Model Number 90771
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not yet returned.
 
Event or Problem Description
It was reported that during an acute thrombectomy treatment, the subject distal access catheter (dac) was used along with a microcatheter encountered difficulty advancing in the guiding catheter.The operator withdrew the whole system, and noticed big resistance between the subject catheter and the guiding catheter.It was also reported that the tip of the catheter (subject device) was fractured.The patient's anatomy was reported as moderately tortuous.The physician replaced it with a new device and complete the procedure successfully.There were no clinical consequences to the patient reported as a result of this event.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the catheter shaft was seen to be kinked bent at 62 cm from the catheter hub.The catheter shaft was seen to be flat/crushed from 101cm - 113cm.The catheter was broken/fractured at 120cm from the catheter hub.During function inspection, a mandrel was advanced but due to damage, resistance was noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The catheter was seen to be kinked bent, flat crushed and was also broken along the shaft.The as reported can be confirmed based on this as the physician may have interpreted the break at the tip instead of the shaft.The as reported 'nv - catheter shaft difficulty advancing', 'nv - catheter tip broken/fractured during use', ' nv - catheter shaft difficulty removing/withdrawing' as well as the as analyzed 'catheter shaft kinked bent', 'catheter shaft flat/crushed' and 'catheter shaft broken/fractured during use' will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
DAC 070 120CM - US
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12536374
Report Number3012931345-2021-00159
Device Sequence Number1140160
Product Code DQY
UDI-Device Identifier07613327313963
UDI-Public07613327313963
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133177
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2023
Device Model Number90771
Device Catalogue Number90771
Device Lot Number0000059087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer12/27/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F GUIDER CATHETER (STRYKER); SYNCHRO GUIDEWIRE (STRYKER); TREVO PRO-18 MICROCATHETER (STRYKER)
Patient SexMale
Patient RaceAsian